Veno's Expectorant - Consumer Medicine Information
|Manufacture:||Forest Laboratories, Inc.|
|Condition:||Respiratory Tract Infection, Upper (Upper Respiratory Tract Infection)|
|Class:||Glucose elevating agents|
|Ingredients:||Guaifenesin, Glucose liquid, Treacle, Macrogol, glacial acetic acid, sodium benzoate (E 211), capsicum tincture, sodium metabisulphite (E 223), aniseed oil, xanthan gum, levomenthol, camphor, sodium cyclamate, acesulfame potassium, liquorice aniseed flavour and caramel colour (E 150).|
What Veno’s Expectorant Does
Veno’s expectorant relieves the symptoms of chesty coughs and catarrh particularly associated with colds and flu. The medicine also has a soothing, protective, coating action on a sore, irritated, tickling and inflamed throat. The medicine contains three active ingredients: Guaifenesin, Glucose liquid and Treacle to help relieve your symptoms.
Check Before You Take Veno’s Expectorant
Do not Take Veno’s Expectorant
- if you have ever had an allergic reaction to guaifenesin, liquid glucose, treacle or to any of the other ingredients (listed in Further Information).
- if you are taking other cough or cold medicines or a cough suppressant.
Take Special Care With Veno’s Expectorant
- if you have diabetes mellitus. Each 10 ml dose contains 6.68 g total sugars.
- Talk to your doctor if your symptoms persist or if your cough lasts more than 5 days or comes back, or if your cough is accompanied by a fever, rash or persistent headache.
Sodium benzoate (E 211) and sodium metabisulphite (E 223) may rarely cause severe allergic reactions and breathing difficulties.
Ask Your Doctor Before You Take This Medicine
- If you have a chronic cough or asthma.
- If you are on a controlled-sodium diet. Each 10 ml dose contains 9.6 mg of sodium.
- If you have been told by your doctor that you have an intolerance to some sugars.
Pregnancy and Breast-feeding
Talk to your doctor before taking Veno’s Expectorant if you are pregnant or breastfeeding.
How to Take Veno’s Expectorant
Adults and children aged 12 years and over:
Take one 10 ml dose (two 5ml spoonfuls), and repeat every 2 to 3 hours.
- Do not give to children under 12 years.
- Do not take more frequently than every 2 hours.
- Do not exceed the stated dose.
If your symptoms persist, see your doctor.
Possible Side Effects
Like all medicines, Veno’s Expectorant can have side effects, but not everybody gets them.
Stop taking the medicine and seek immediate medical help if you experience:
- Allergic reactions which may be severe such as skin rash and itching, sometimes with swelling of the mouth or face, shortness of breath or collapse.
These reactions are rare.
The following side effects may occur. Stop using this medicine and consult your doctor.
- Upset stomach, nausea or vomiting.
- If your cough lasts for more than 5 days or comes back, or is accompanied by a fever, rash or persistent headache.
Reporting of Side Effects
If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
How to Store Veno’s Expectorant
Keep out of the reach and sight of children.
Do not use this medicine after the ‘EXP’ date shown on the pack.
Use within 6 months of opening.
Each 5 ml of medicine contains Guaifenesin 100 mg, Glucose liquid 3 g and Treacle 1.35 g.
Macrogol, glacial acetic acid, sodium benzoate (E 211), capsicum tincture, sodium metabisulphite (E 223), aniseed oil, xanthan gum, levomenthol, camphor, sodium cyclamate, acesulfame potassium, liquorice aniseed flavour and caramel colour (E 150).
Packs of Veno’s Expectorant contain 100 ml or 160 ml.
The Marketing Authorisation Holder
Is Forest Laboratories UK Limited, Whiddon Valley, Barnstaple, North Devon, EX32 8NS, United Kingdom and all enquiries should be sent to this address.
Is Wrafton Laboratories Ltd, Wrafton, Braunton, North Devon, EX33 2DL, UK.